Advertisement

What do I do if I take too much heparin?

Call your doctor if you think you've taken too much heparin, a blood thinner. The most common side effect of an overdose of heparin is bleeding, which could show up as a nosebleed, bloody urine or bloody stools. Other signs of bleeding due to an overdose of heparin include easy bruising; black, tarry stools; and/or vomit that looks like coffee grounds.

If someone taking heparin has collapsed or isn’t breathing, call 911. You may also need to contact your local poison control office.

Continue Learning about Anticoagulant

what does it mean if my child pt/inr test result is too low ?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
If your child's PT/INR test result is too low, it means that her dose of warfarin may not be eno...
More Answers
what should i tell my doctor before getting anticoagulant injections ?
Intermountain HealthcareIntermountain Healthcare
Before you begin anticoagulant injections, tell your doctor if you:       • have bleeding problem...
More Answers
what are some safety tips when taking anticoagulants ?
Donna Hill Howes, RNDonna Hill Howes, RN
If you... Have a prosthetic heart valve - Apixaban and rivaroxaban may not be good options. If yo...
More Answers
what are some examples of commonly prescribed anticoagulant medicines ?
SCAISCAI
Some common anticoagulant medications include:•Warfarin (Coumadin) •Heparin•Lovenox•Bivalrudin
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.